Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 2, NWS Norman, OK

January 29, 20138 counties in Texas; 7 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Jan 29, 2013, 3:08 AM CST for 8 counties in Texas; 7 counties in Oklahoma. It took effect at Jan 29, 2013, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2013, 3:08 AM CST (09:08 UTC)
In effect from
Jan 29, 2013, 12:00 PM CST
Expired
Jan 29, 2013, 6:00 PM CST
In force
6 hr
Issued by
NWS Norman, OK

Counties Comanche County, OK, Cotton County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 20 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2013-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 686 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2013-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
686 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
1.3
Supercell composite
10.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

919 
WWUS74 KOUN 290908
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
308 AM CST TUE JAN 29 2013

OKZ033>038-044-TXZ083>090-292115-
/O.NEW.KOUN.WI.Y.0002.130129T1800Z-130130T0000Z/
HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...HOLLIS...MANGUM...HOBART...ALTUS...
FREDERICK...LAWTON...WALTERS...QUANAH...CHILLICOTHE...CROWELL...
VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
308 AM CST TUE JAN 29 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING.

* TIMING: WINDS WILL INCREASE EARLY THIS AFTERNOON AND PERSIST
  THROUGH EARLY THIS EVENING.

* WINDS: SUSTAINED SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS NEAR
  50 MPH.

* IMPACTS: STRONG CROSS WINDS OVER ROADWAYS CAN MAKE TRAVEL
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST
  MAY ALSO INHIBIT VISIBILITY. SECURE OUTDOOR OBJECTS THAT ARE NOT
  ANCHORED OR TIED DOWN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
1 follow-up statement
487 
WWUS74 KOUN 292046
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
246 PM CST TUE JAN 29 2013

OKZ033>038-044-TXZ083>090-300000-
/O.CON.KOUN.WI.Y.0002.000000T0000Z-130130T0000Z/
HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...HOLLIS...MANGUM...HOBART...ALTUS...
FREDERICK...LAWTON...WALTERS...QUANAH...CHILLICOTHE...CROWELL...
VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
246 PM CST TUE JAN 29 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING: WINDS WILL REMAIN STRONG AND GUSTY FROM THE SOUTHWEST
  AND WEST THROUGH THE AFTERNOON...BEFORE DIMINISHING LATE THIS
  AFTERNOON AND EARLY EVENING.

* WINDS: SUSTAINED SOUTHWEST WINDS 25 TO 30 MPH WITH GUSTS OVER 
  40 MPH.

* IMPACTS: STRONG CROSS WINDS OVER ROADWAYS CAN MAKE TRAVEL
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. SECURE
  OUTDOOR OBJECTS THAT ARE NOT ANCHORED OR TIED DOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 28, 11:22 PM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Jan 28, 11:22 PM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1122 PM CST MON JAN 28 2013

.AVIATION...
06Z TAFS... LOW CLOUDS WILL DEVELOP OVERNIGHT WITH MVFR/IFR
CEILINGS POSSIBLE. SCATTERED SHOWERS/STORMS ALSO EXPECTED TO
DEVELOP OVERNIGHT INTO TUESDAY MORNING ACROSS PARTS OF
SOUTHERN/CENTRAL OK AND WESTERN NORTH TX. SOME OF THE STORMS MAY
PRODUCE BRIEF STRONG VARIABLE WIND GUSTS. RAIN SHOWERS WILL THEN
BE POSSIBLE TUES AFTN/EVENING ACROSS NORTHERN PARTS OF AREA.
RAIN/STORM CHANCES TOO LOW IN SOME LOCATIONS FOR MENTION IN TAFS.

&&

.PREV DISCUSSION... /ISSUED 735 PM CST MON JAN 28 2013/

UPDATE...
NO MAJOR CHANGES TO THE CURRENT FORECAST. WILL BACK OFF A BIT
ON PRECIP CHANCES THIS EVENING... WITH CHANCES INCREASING LATE
TONIGHT AND ESPECIALLY DURING THE FIRST PART OF THE DAY ON
TUESDAY.

WITH HIGH PRECIP CHANCES IN THE FORECAST FOR PART OF WHERE WE
CURRENTLY HAVE A FIRE WEATHER WATCH WILL LEAVE IT A WATCH AND NOT
UPGRADE AT THIS POINT. IF PRECIP DOES NOT OCCUR... HIGHLY LIKELY
THAT AN UPGRADE TO WARNING WILL BE NEEDED.

PREV DISCUSSION... /ISSUED 517 PM CST MON JAN 28 2013/

AVIATION...
0Z TAFS... CLOUDS WILL INCREASE AGAIN TONIGHT WITH CEILINGS
LOWERING TO IFR. SCATTERED SHOWERS/STORMS WILL ALSO DEVELOP LATER
TONIGHT INTO TUES MORNING ACROSS PARTS OF OK/WESTERN NORTH TX.
SOME OF THE STORMS COULD PRODUCE STRONG AND VARIABLE WINDS. RAIN
SHOWERS WILL THEN BE POSSIBLE ACROSS NORTHERN AND PARTS OF
CENTRAL OK TUES AFTERNOON. WITH THE SCATTERED AND BRIEF NATURE OF
THE ACTIVITY... CHANCES ARE CURRENTLY TOO LOW FOR MENTION OF
STORMS/RAIN AT SOME OF THE TAF SITES.

PREV DISCUSSION... /ISSUED 351 PM CST MON JAN 28 2013/

DISCUSSION...
VERY WARM AND MOIST AIR MASS ACROSS THE SOUTHERN PLAINS
FOR LATE JANUARY. LONG WAVE TROUGH...EXTENDING FROM THE
NORTHERN ROCKIES INTO THE SOUTHWESTERN US...WILL PUSH
EAST ACROSS THE SOUTHERN PLAINS/CENTRAL US TUESDAY
INTO TUESDAY NIGHT.

DECENT CAP BELOW 8H SHOULD GRADUALLY ERODE TONIGHT INTO
TUESDAY WITH RATHER SUBSTAINTIAL HEIGHT FALLS.  VERY STRONG
SHEAR...ESPECIALLY ACROSS EASTERN HALF OF FA...AND
WEAK/MODERATE INSTABILITY WILL SUPPORT A RISK OF SEVERE STORMS
OVERNIGHT INTO TUESDAY AFTERNOON. 0-1 KM HELICITY AND LOW LEVEL
CAPE VALUES WILL ALSO SUPPORT A RISK OF A TORNADO OR
TWO...ESPECIALLY BETWEEN 9-15Z TUESDAY.

MODELS MOVE BETTER RISK OF SEVERE STORMS INTO EASTERN AND
SOUTHEAST OKLAHOMA BY EARLY AFTERNOON. AS THE TROUGH MOVES
ACROSS THE FA...SCATTERED SHOWERS WILL BE POSSIBLE NEAR AND
BEHIND AN ADVANCING COLD FRONT.

RATHER STRONG WINDS AND LOW HUMIDITY ACROSS SOUTHWEST OKLAHOMA
AND WESTERN NORTH TEXAS WILL ELEVATE FIRE DANGER BY TUESDAY
AFTERNOON. WINDS SHOULD DECREASE A LOT AS SUNSET APPROACHES
TUESDAY...BUT WINDS WILL REMAIN GUSTY AS A FRONT PUSHES
SOUTHWARD.

NORTHWEST FLOW ALOFT WEDNESDAY INTO THE WEEKEND WILL PROVIDE
DRY WEATHER WITH A SHOT OF COLD AIR THURSDAY INTO FRIDAY.

SOUTH WINDS AND WARMER TEMPERATURES WILL RETURN BY SUNDAY.
ANOTHER FRONT MAY MOVE ACROSS THE AREA AROUND MONDAY OF NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  64  69  34  49 /  40  60  20  10
HOBART OK         55  64  31  49 /  20  10  10  10
WICHITA FALLS TX  64  73  33  54 /  40  60   0   0
GAGE OK           48  55  21  47 /  10  40  30   0
PONCA CITY OK     63  66  30  46 /  30  60  30  10
DURANT OK         65  75  43  55 /  40  80  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR OKZ033>038-044.

TX...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR TXZ083>090.

&&

30/25/25
Hazardous weather outlook, Jan 28, 7:00 PM CST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CST MON JAN 28 2013

OKZ004>048-050>052-TXZ083>090-291130-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
700 PM CST MON JAN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AFTER 2 AM... MAINLY
ALONG AND EAST OF I-44...AND ACROSS WESTERN NORTH TEXAS.

THERE IS A LOW CHANCE FOR THUNDERSTORMS THIS EVENING EAST OF A
CROWELL TEXAS TO HOBART OKLAHOMA TO BLACKWELL OKLAHOMA LINE.
HOWEVER... NO SEVERE WEATHER IS ANTICIPATED WITH ANY ACTIVITY
DURING THE EVENING HOURS.

DISCUSSION...
VERY MOIST CONDITIONS WILL CONTINUE ACROSS THE REGION THROUGH
TONIGHT. A FEW SHOWERS AND ISOLATED STORMS MAY DEVELOP THIS EVENING...
BUT CHANCES WILL INCREASE AFTER 2 AM TONIGHT AS A STRONG LOW
PRESSURE SYSTEM APPROACHES THE REGION.

THE MAIN HAZARD WITH ANY SEVERE STORM THROUGH 7 AM TUESDAY WOULD
BE HAIL UP TO THE SIZE OF PING PONG BALLS. DAMAGING WINDS UP TO 65 MPH
ARE POSSIBLE AS WELL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY JAN 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP EARLY TUESDAY
MORNING THROUGH TUESDAY AFTERNOON MAINLY ALONG AND EAST OF I-44 AS A
STRONG LOW PRESSURE SYSTEM AND AN ACCOMPANYING COLD FRONT QUICKLY MOVE
THROUGH THE REGION.

THE MAIN HAZARDS WITH ANY SEVERE THUNDERSTORM WILL BE HAIL UP TO THE
SIZE OF HALF DOLLARS AND DAMAGING WINDS UP TO 65 MPH. THERE IS A LOW
POTENTIAL FOR TORNADOES AS WELL. THE POTENTIAL FOR SEVERE STORMS WILL
CONTINUE THROUGH NOON ON TUESDAY.

OTHER HAZARDOUS WEATHER...
VERY HIGH TO EXTREME WILDFIRE POTENTIAL WILL LIKELY DEVELOP
ACROSS WESTERN NORTH TEXAS AND SOUTHWESTERN OKLHAOMA TUESDAY
AFTERNOON DUE TO A COMBINATION OF WINDY CONDITIONS...LOW HUMIDITY...
AND WARM TEMPERATURES. A FIRE WEATHER WATCH IS IN EFFECT FOR THESE AREAS.

STRONG WINDS WITH GUSTS OVER 40 MPH ARE POSSIBLE TUESDAY AFTERNOON
ACROSS WESTERN NORTH TEXAS AND SOUTHWESTERN OKLAHOMA. A WIND ADVISORY
MAY BE NECESSARY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM TUESDAY.

MBS/30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 3:14 AM CSTRed Flag WarningOUNArcher, Baylor, Clay, Foard, Hardeman, Knox and 2 more11 hr
Jan 29, 11:42 AM CSTSevere Thunderstorm WarningOUNClay33 min
Jan 29, 4:48 AM CSTSevere Thunderstorm WarningOUNBlaine, Caddo, Custer, Washita42 min
Jan 29, 5:18 AM CSTSpecial Weather StatementOUNKingfisher27 min
Jan 29, 5:30 AM CSTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Custer, Kingfisher, Washita45 min
Jan 29, 5:43 AM CSTSpecial Weather StatementOUNGarfield32 min
Jan 29, 5:55 AM CSTSpecial Weather StatementOUNKay20 min
Jan 29, 6:11 AM CSTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble64 min
Jan 29, 6:14 AM CSTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Logan, Noble, Payne61 min
Jan 29, 7:16 AM CSTSevere Thunderstorm WarningOUNNoble, Payne14 min
Jan 29, 8:07 AM CSTSpecial Weather StatementOUNComanche, Cotton23 min
Jan 29, 8:40 AM CSTSpecial Weather StatementOUNComanche, Cotton, Grady35 min
Jan 29, 9:03 AM CSTSpecial Weather StatementOUNGrady, Oklahoma27 min
Jan 29, 9:11 AM CSTSevere Thunderstorm WarningOUNLincoln, Logan, Oklahoma, Payne34 min
Jan 29, 9:19 AM CSTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, Lincoln, Logan, McClain and 1 more41 min
Jan 29, 9:20 AM CSTSevere Thunderstorm WarningOUNComanche, Cotton, Stephens40 min
Jan 29, 9:34 AM CSTAreal Flood AdvisoryOUNOklahoma116 min
Jan 29, 10:04 AM CSTAreal Flood AdvisoryOUNLincoln, Payne116 min
Jan 29, 10:15 AM CSTSpecial Weather StatementOUNLincoln45 min
Jan 29, 10:21 AM CSTSpecial Weather StatementOUNJefferson24 min
Jan 29, 10:35 AM CSTSpecial Weather StatementOUNJohnston, Marshall25 min
Jan 29, 10:49 AM CSTSpecial Weather StatementOUNLincoln, Pottawatomie41 min
Jan 29, 10:51 AM CSTSevere Thunderstorm WarningOUNGarvin, Stephens24 min
Jan 29, 10:54 AM CSTSpecial Weather StatementOUNCoal, Johnston36 min
Jan 29, 11:26 AM CSTSpecial Weather StatementOUNJefferson, Stephens34 min
Jan 29, 3:18 PM CSTSpecial Weather StatementOUNBryan27 min

Nearby

Wind Advisories in Texas, 2013Wind Advisories in Oklahoma, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.